Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Child having hives on hands, legs, itchy. What should i do? - Online Doctor Chats

Date : 19-Mar-2013
User rating for this question
Very Good Posted in: Asthma and Allergy
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1229 Questions
User:Hi doctor
Doctor:How can I help you?
User:i have almost 3 year old son ( will be 3 this april)
User:he got kind of hives
User:too much on hands and legs and few at other places
User:first they came on hands
User:tey are small and itchy
User:we took to a pediatrician day before yesterday
User:he said it looks like allergy and gave a medicine
User:oral drops
User:but even after using that they increased
User:so much
User:we are thinking to use any antihistamine
User:do you suggest anything?
Doctor:How big are those spots?
User:they are small
Doctor:Is there any skin colour changes associated with it?
User:little big than dots
Doctor:Since when has he had them?
User:they are little pinkish
User:he had them first 2 days back
User:only on hand below elbow till hand
User:we first thought musquito bites
Doctor:What medication what given to your son?
Doctor:Does he have wheezing, dry cough?
Doctor:Is he running fever?
Doctor:Let me explain.
Doctor:The symptoms you describe definitely looks like an allergic reaction.
Doctor:Probably related to some insect bites or if he is playing outside in a bushy area exposure to pollens and particles could be causing it.
Doctor:Allegra is an antihistamine by itself.
Doctor:It takes about a few days before we see any improvement with it.
Doctor:Another antihistamine that can be tried is benadryl.
Doctor:However both these medication can cause drowsiness, it is important that you use one antihistamine only.
User:can we try benadryl along wuth allegra?
Doctor:You shouldn't take two antihistamines.
Doctor:You can try caladryl lotion which can be applied to the skin
Doctor:to reduce symptoms.
User:but he is feeling alot itchy and they are keeping on increasing
Doctor:you would need to consult a dermatologist
Doctor:to have a closer look at these lesions.
Doctor:A stronger anti allergic like a topical steroid may be needed.
Doctor:If these antihistamines do not reduce the symptoms,
Doctor:In addition to these measures, I also suggest you to do the following:
Doctor:1. Keep him clothed always. Preferrably use a full sleeve shirt or T-shirt and full pants.
Doctor:Do not let the arms and legs open.
Doctor:2. Encourage him not to scratch any of those lesions.
Doctor:He may introduce infection by touching them with barefingers.
Doctor:3. Try keeping him indoors till there is improvement in his symptoms.
Doctor:4. If you have pets in your home, it needs to be kept away from your son.
Doctor:5. Clean his skin regularly with XXXXXXX warm water.
Doctor:6. Watch out for more lesions developing. If it worsens or he develops any other symptoms such as fever, dry cough, wheezing you need to seek medical attention immediately.
Doctor:I understand you are worried, but usually the symptoms resolve and very less may need steroids.
Doctor:Have you followed what I have suggested?
Doctor:Do you have any other query?
User:from few days we are using a different moisturizer, can this be the reason
Doctor:It may be the cause.
User:ok thank you
Doctor:Any new products tried on his skin needs to be tested for allergies.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor